Journals / Solunum Hastalıkları / 2004 / Cilt: 15 - Sayı: 3

A alveolar haemorrhage case caused by propylthiouracil therapy

Propiltiyourasil tedavisi ile gelişen bir alveoler hemoraji olgusu

Pages
149–153
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In conclusion, although it is a rare complication, ANCA-associated vasculitis induced by PTU must be considered as a cause of alveolar haemorrhage.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:It is known that propylthiouracil (PTU) can cause antineutrophil cytoplasmic antibody (ANCA)positive small vessel vasculitis as a rare complication.
📊
Key Findings & Data:A 45-year-old woman who developed alveolar haemorrhage and haematuria after taking PTU for one year, was admitted.
💡
Conclusion & Impact:In conclusion, although it is a rare complication, ANCA-associated vasculitis induced by PTU must be considered as a cause of alveolar haemorrhage.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Bronkoalveolar lavaj · Antikorlar · antinötrofil sitoplazmik

Abstract

It is known that propylthiouracil (PTU) can cause antineutrophil cytoplasmic antibody (ANCA)positive small vessel vasculitis as a rare complication. A 45-year-old woman who developed alveolar haemorrhage and haematuria after taking PTU for one year, was admitted. Bronchoalveolar lavage (BAL) with abundant haemosiderinladen macrophages was positive for p-ANCA. Serological studies, including rheumatoid factor, antinuclear antibody, anti-double-stranded deoxyri-bonucleic acid (dsDNA) antibody, complement levels, and antiglomeruler basement membrane antibody (anti-GBM ab) were negative or within normal limits. Alveolar haemorrhage and haematuria regressed completely in the first month of the corticosteroid therapy. In conclusion, although it is a rare complication, ANCA-associated vasculitis induced by PTU must be considered as a cause of alveolar haemorrhage.

Özet

Antinötrofil sitoplazmik antikor (ANCA) pozitif küçük damar vasküliti propiltiyourasil (PTU) kullanımının nadir bir komplikasyonu olarak bilinmektedir. Bir yıl süresince PTU kullanımından sonra alveoler hemoraji ve hematüri gelişen 45 yaşındaki bir kadın olgu kliniğimize kabul edildi. Bronkoalveoler lavaj (BAL)'ın sitolojik incelemesinde hemosiderin yüklü makro-fajlar gözlendi ve BAL'da p-ANCA pozitif idi. Romatoid faktör, antinükleer antikor (ANA), antideoksiribonükleik asit antikor (anti-dsDNA), antiglomerül bazal membran antikoru (AGBMA) gibi serolojik incelemeler negatif idi ve serum kompleman düzeyleri normal düzeylerde saptandı. Kortikosteroid tedavinin birinci ayında alveoler hemoraji ve hematüri tamamen geriledi. Bu olgu ile PTU'nun neden olduğu ANCA pozitif vaskülit nadir görülmesine rağmen, alveoler hemorajinin bir nedeni olarak ayırıcı tanıda düşünülmeli sonucuna varıldı.

🔖

Cite This Article

BAKIRCI, T., KALAÇ, N., PÜTÜN, T. E. E., TURGUT, A. S., HASANOĞLU, H. C. (2004). A alveolar haemorrhage case caused by propylthiouracil therapy. Solunum Hastalıkları, Cilt: 15 - Sayı: 3, 149–153. https://ajindex.com/articles/318552

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (16)

  1. Miyazono R, Okazaki T, Uchida S, et al. Propylthiouracilinduced diffuse interstitial pneumonitis. Arch Intern Med 1984;144:1764-5
  2. Stankus SJ, Johnson NT. Propylthiouracil-induced hypersensitivity vasculitis presenting as respiratory failure. Chest 1992;102:1595-6
  3. Dolman KM, Gans ROB, Vervaat TJ, et al. Vasculitis and antineutrophil cytoplasmic autoantibodies associated with propylthiouracil therapy. Lancet 1993;342:651-2
  4. Kallenberg CGM, Cohen Tervaert JW, van der Woude FJ, et al. Autoimmunity to lysosomal enzymes: New clues to vasculitis and glomerulonephritis. Immunol Today 1991;12:61-4
  5. Vasily DB, Tyler WB. Propylthiouracil-induced cutaneous vasculitis. JAMA 1980;243:458-61
  6. Cooper DS. Antithyroid drugs. N Engl J Med 1984;311: 1353-62
  7. Carrasco MD, Riera C, Clotet B, et al. Cutaneous vasculitis associated with propylthiouracil therapy. Arch Intern Med 1987;147:1677
  8. Griswold WR, Mendoza SA, Johnston W, Nichols S. Vasculitis associated with propylthiouracil: Evidence for immune- complex pathogenesis and response to therapy. West J Med 1978;128:543-6
  9. Bosch X, Lopez-Soto A, Mirapeix E, et al. Antineutrophil cytoplasmic autoantibody-associated alveolar capillaritis in patients presenting with pulmonary haemorrhage. Arch Pathol Lab Med 1994;118:517-22
  10. Gunton JE, Stiel J, Caterson RJ, McElduff A. Clinical case seminar: Anti-thyroid drugs and antineutrophil cytoplasmic antibody positive vasculitis. A case report and review of the literature. J Clin Endocrinol Metab 1999;84: 13-6
  11. Kitahara T, Hiromura K, Maezawa A, et al. Case of propylthiouracil induced vasculitis associated with antineutrophil cytoplasmic antibody (ANCA): Review of literature. Clin Nephrol 1997;47:336-40
  12. Tanemoto M, Miyakawa H, Hanai J, et al. Myeloperoxidase- antineutrophil cytoplasmic antibody-positive crescentic glomerulonephritis complicating the course of Graves’ disease: Report of three adult cases. Am J Kidney Dis 1995;26:774-80
  13. Vogt BA, Kim Y, Jennette C, et al. Antineutrophil cytoplasmic autoantibody-positive-crescentic glomerulonephritis as a complication of treatment with propylthiouracil in children. J Pediatr 1994;124:986-8
  14. Lee E, Miki Y, Katsura H, Kariya K. Mechanism of inactivation of myeloperoxidase by propylthiouracil. Biochem Pharmacol 1990;39:1467-71
  15. Miyazono K, Okazaki T, Uchida S, et al. Propylthiouracilinduced diffuse interstitial pneumonitis. Arch Intern Med 1984;144:1764-5
  16. Chevrolet JC, Guelpa G, Schiffer